Clarithromycin relieved Lupus symptoms
I have sent this info to Baylor Research Institute.
I have observed a person with Systemic Lupus Erythamatosis (age 32, female) during a flare with skin rashes, flaking skin and dryness and complaints of joint pain. She took an antibiotic, Clarithromycin, to treat a cold. During the two weeks she was on this antibiotic her Lupus symptoms dramatically decreased. Her skin cleared and the dry, flaky skin became normal. I was amazed.
Now that she is off of Clarithromycin her symptoms have returned with joint pain, dry skin and rashes.
I looked up the mechanism of action of this antibiotic and it is reported to inhibit protein synthesis of bacteria. If this drug also suppresses immune system proteins of Lupus then this drug will be a valuable treatment for Lupus and possibly other autoimmune diseases.
The brand name version of this drug is Biaxin.
thanks for the info. I am going to look into it. I think it is worth a try.